News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: persistant acne


 Conor - Thu Feb 11, 2010 3:03 am

Hello,
Just have a quick question about my acne. I am 16 years old, and have had on and off acne for about 1.5 years. More recently though, it has got quite a lot worse, and my local GP prescribed me Minamycin 50mg and a stieva-a cream 0.05%.
This is what i have been using: 1 minamycin tablet in the morning, a 2% salicylic acid gel cleanser in the shower in the morning, a benzoyl peroxide 5% solution after the shower, followed by a non-medicated toner.

In the evening i will use the salicylic acid in the shower again, followed by the minamycin tablet, and finally before bed the stieva-a cream.

Is there anything that i should be stopping with this combination? I'm not sure about the reaction between the benzoyl peroxidee and the stieva-a cream.

Finally, the acne had not improved since i began my prescribed medication approximately 1 month ago.

Thank you,
Conor.
 Dr.M.jagesh kamath - Mon Mar 08, 2010 3:24 am

User avatar Hello,Acne is indeed chronic and as of your taking treatment for a month, it is early days.Also when comedones break down some exacerbation is anticipated.Do take the full course of antibiotic as prescribed by your physician and do report of any unusual events,if any.
You can expect skin dryness and some redness with the external applications.If uncomfortable you can use the applications in altenate days.Benzyl peroxide acts as a counter irritant and an exfoliant while tretinoin acts deeper as a comedolytic.Some amount of sensitivity to sunlight can be antcipated and may need a sunscreen.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here